Decidable expansions of labelled linear orderings

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

Abstract

Let M=(A,<P̄) where (A,<) is a linear ordering and denotes a finite sequence of monadic predicates on A. We show that if A contains an interval of order type ω or -ω, and the monadic second-order theory of M is decidable, then there exists a non-trivial expansion M' of M by a monadic predicate such that the monadic second-order theory of M' is still decidable.

Original languageEnglish
Title of host publicationFields of Logic and Computation - Essays Dedicated to Yuri Gurevich on the Occasion of His 70th Birthday
Pages95-107
Number of pages13
DOIs
StatePublished - 2010
Event35th International Symposium on Mathematical Foundations of Computer Science, MFCS 2010, and 19th EACSL Annual Conference on Computer Science Logic, CSL 2010 - Brno, Czech Republic
Duration: 22 Aug 201022 Aug 2010

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume6300 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Conference

Conference35th International Symposium on Mathematical Foundations of Computer Science, MFCS 2010, and 19th EACSL Annual Conference on Computer Science Logic, CSL 2010
Country/TerritoryCzech Republic
CityBrno
Period22/08/1022/08/10

Keywords

  • decidability
  • definability
  • linear orderings
  • monadic second-order logic

Fingerprint

Dive into the research topics of 'Decidable expansions of labelled linear orderings'. Together they form a unique fingerprint.

Cite this